Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2011, 6:35 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 11, 2011, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:38 PM CDT | TSTM WND DMG | 3 Ne Heidelberg, MS | HWY 11 BLOCKED BY DOWNED TREE |
| Apr 11, 6:46 PM CDT | TSTM WND DMG | 6 E Sandersville, MS | TREES DOWN |
| Apr 11, 6:50 PM CDT | TSTM WND DMG | Quitman, MS | A COUPLE TREES WERE BLOWN DOWN ON THE EAST SIDE OF TOWN. |
| Apr 11, 6:56 PM CDT | TSTM WND DMG | Laurel, MS | POWER OUTAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 4:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
189
WUUS54 KJAN 112335
SVRJAN
MSC023-061-067-120015-
/O.NEW.KJAN.SV.W.0158.110411T2335Z-110412T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LAUREL...
* UNTIL 715 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HEIDELBERG MOVING EAST AT
50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STAFFORD SPRINGS...BARNETT...GOODWATER...DE SOTO...SYKES AND
CRANDALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3188 8847 3184 8866 3182 8892 3167 8893
3165 8930 3203 8911 3216 8844
TIME...MOT...LOC 2335Z 257DEG 44KT 3188 8899
$$
DL2 follow-up statements
677
WWUS54 KJAN 112353
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT MON APR 11 2011
MSC061-067-120003-
/O.CAN.KJAN.SV.W.0158.000000T0000Z-110412T0015Z/
JONES MS-JASPER MS-
653 PM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
NORTHERN JONES COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.
LAT...LON 3188 8847 3184 8866 3182 8890 3208 8883
3216 8844
TIME...MOT...LOC 2353Z 259DEG 55KT 3200 8865
$$
MSC023-120015-
/O.CON.KJAN.SV.W.0158.000000T0000Z-110412T0015Z/
CLARKE MS-
653 PM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN CLARKE COUNTY...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE
SOTO MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYKES
AND CRANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3188 8847 3184 8866 3182 8890 3208 8883
3216 8844
TIME...MOT...LOC 2353Z 259DEG 55KT 3200 8865
$$
DL049
WWUS54 KJAN 120012
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON APR 11 2011
MSC023-120022-
/O.EXP.KJAN.SV.W.0158.000000T0000Z-110412T0015Z/
CLARKE MS-
712 PM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARKE COUNTY WILL
EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3188 8847 3184 8866 3182 8890 3208 8883
3216 8844
TIME...MOT...LOC 0012Z 259DEG 55KT 3205 8831
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:43 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 11, 3:43 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2011
.DISCUSSION...A SURFACE COLD FRONT IS CURRENTLY PUSHING EASTWARD
ACROSS THE AREA. AS OF 20Z...IT EXTENDED FROM NEAR MEMPHIS TN...TO
GREENWOOD... TO VICKSBURG...TO ALEXANDRIA LA. A BAND OF SHOWERS AND
THUNDERSTORMS EXTEND ALONG THE FRONT. SO FAR THE CONVECTION HAS BEEN
OUTFLOW DOMINANT...WITH THE STRONGEST UPDRAFTS IN ELEVATED CONVECTION
BEHIND THE LEADING EDGE OF THE STORMS. HOWEVER THE 18Z JAN SOUNDING
SHOWED WINDS AS HIGH AS 41 KTS AT THE TOP OF THE MIXED LAYER...
ALLOWING EVEN SOME OF THE WEAKER CONVECTION TO PRODUCE WIND GUSTS IN
THE 35 TO 45 KT RANGE.
OUTSIDE OF THE STORMS SOUTH TO SOUTH SOUTHWESTERLY WINDS HAVE BEEN
GUSTY...PARTICULARLY OVER THE ARKLAMISS DELTA AREA...WHERE THERE
HAVE BEEN NUMEROUS GUSTS OVER 30 KTS. WHILE GUSTY WINDS WILL CONTINUE
BEHIND THE FRONT...WE SHOULD SEE THEM RELAX ENOUGH TO REMAIN BELOW
WIND ADVISORY CRITERIA. THUS THE CURRENTLY VALID WIND ADVISORY WILL
BE ALLOWED TO EXPIRE ON TIME.
PARTLY TO MOSTLY SUNNY SKIES AND STRONG WARM ADVECTION AHEAD OF THE
FRONT HAVE ALLOWED TEMPERATURES TO SOAR TO NEAR RECORD LEVELS IN THE
MIDDLE 80S. BEHIND THE FRONT...TEMPERATURES WERE ALREADY QUICKLY
FALLING INTO THE LOWER TO MIDDLE 70S OVER PORTIONS OF SOUTHEASTERN
ARKANSAS AND NORTHERN LOUISIANA.
SHORT TERM (THROUGH WEDNESDAY NIGHT)...THE 18Z JAN SOUNDING CONTINUED
TO SHOW A RATHER DEEP CAPPING INVERSION BETWEEN 550 MB AND 850 MB.
BUFR SOUNDINGS INDICATE THIS CAP ERODING OVER THE NEXT FEW HOURS. IN
ADDITION...CONSECUTIVE RUNS OF THE HRRR HAVE BEEN INDICATING THE
DEVELOPMENT OF MORE VIGOROUS CONVECTION BY LATE AFTERNOON...MAINLY
AFFECTING AREAS ALONG AND EAST OF I-55. THE PRIMARY THREAT WITH ANY
SEVERE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS. STILL CANNOT RULE
OUT A TORNADO...BUT BELIEVE THE BETTER TORNADO THREAT WILL REMAIN
NORTH OF THE CWA CLOSER TO THE SURFACE LOW TRACK.
ELSEWHERE...THE SEVERE WEATHER THREAT IS ALL BUT OVER BEHIND THE
FRONT...AND WE ARE ALREADY IN THE PROCESS OF PAIRING DOWN TORNADO
WATCH 128.
THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THE COLD FRONT IS EXPECTED
TO BE EXITING THE CWA BY 00Z...BUT A FEW SHOWERS MAY LINGER THROUGH
THE EARLY EVENING HOURS. STUCK CLOSE TO MAV GUIDANCE...WHICH WAS
INDICATING CHANCE POPS OVER EASTERN MISSISSIPPI.
THE UPPER TROUGH AXIS WILL SWING PAST THE AREA OVERNIGHT WITH WEAK
RIDING DEVELOPING THROUGH THE MIDDLE OF THE WEEK. GENERALLY
SPEAKING...CLOUDS WILL CLEAR QUICKLY BEHIND THIS FRONT...AND MOSTLY
CLEAR CONDITIONS ARE EXPECTED BY SUNRISE TOMORROW. SURFACE HIGH
PRESSURE WILL BUILD IN ACROSS THE MS RIVER VALLEY TUESDAY. THE RIDGE
AXIS WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CWA THROUGH MID
WEEK...AS VERY LIGHT SOUTHERLY FLOW RETURNS BY LATE IN THE DAY
WEDNESDAY. STUCK CLOSE TO MAV/GFS ENSEMBLE MEAN GUIDANCE TEMPS AND
WINDS THROUGH THE PERIOD. /DL/
LONG TERM (THURSDAY THROUGH MONDAY)...THE PRIMARY CONCERNS WILL BE
THE SYSTEM AFFECTING THE REGION FOR LATE THURSDAY INTO FRIDAY...
FOLLOWED BY SOME RETURN FLOW FOR RAIN CHANCES FOR EARLY NEXT WEEK.
LASTLY TEMPS AND POPS.
AS WE GO INTO THE LATER PART OF THE WORK WEEK...WE WILL START TO GET
SOME RETURN FLOW AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. A
CLOSED UPPER LOW FROM SOUTHWEST CANADA WILL HELP TO DEVELOP THE
SYSTEM. THIS WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION
FOR THURSDAY. A COLD FRONT WILL COME THROUGH ON THURSDAY NIGHT INTO
FRIDAY. MODELS STILL HAVE SOME TIMING DIFFERENCES WITH THE COLD
FRONT PASSAGE. THE EURO WAS A LITTLE SLOWER WITH THE UPPER CLOSED
LOW PUSHING INTO THE PLAINS ON FRIDAY...WHILE THE GFS HAD IT OVER
THE MID TO UPPER MS VALLEY AT THIS TIME. THE CANADIAN WAS A LITTLE
FARTHER NORTH WITH THE CLOSED LOW IN THE UPPER MISSISSIPPI VALLEY.
WITH SUCH SPACING IN POSITIONS...THIS WILL HAVE AN AFFECT ON COLD
FRONT TIMING. THE ENSEMBLES WERE ALSO POINTING TO A CLOSED UPPER LOW
SYSTEM...BUT WITH SOME POSITIONING DIFFERENCES. THERE WILL BE ENOUGH
DYNAMICS FOR SOME SEVERE WEATHER POSSIBILITIES WITH THIS SYSTEM IN
FORM OF A LINE. DEEP LAYER SHEAR WILL BE AROUND 40 KNOTS AT 0-6KM
AND CAPES OF GREATER THAN 2000 J/KG. SO WILL KEEP THE MENTION OF
POSSIBLE SEVERE FOR THE HWO FOR THURSDAY NIGHT INTO FRIDAY. THE
FRONT SHOULD CLEAR THE REGION BY FRIDAY AFTERNOON OR EVENING. WE
COULD GET SOME WRAP AROUND SPRINKLES FOR FRIDAY EVENING.
DRY WEATHER WILL RETURN ON SATURDAY. LOWS FOR SATURDAY MORNING WILL
DIP INTO THE 40S AND 50S. HIGHS WILL BE IN THE 60S AND 70S FOR
SATURDAY. THE CLOSED LOW WILL LIFT OUT TO THE NORTHEAST US BY
SUNDAY. THE CENTER OF HIGH PRESSURE WILL SETTLE OVER THE REGION ON
SATURDAY NIGHT. LOWS WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S. WE
WILL GET BACK TO A MORE ZONAL PATTERN FOR SUNDAY AFTERNOON INTO
MONDAY. WE WILL START TO GET SOME RETURN FLOW FOR SUNDAY NIGHT INTO
MONDAY. TEMPS WILL START TO MODIFY SOME FOR EARLY MONDAY WILL LOWS IN
THE MIDDLE 40S TO LOWER 50S. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
FOR SUNDAY NIGHT INTO MONDAY.
AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF MEX...MOS...HPC AND
MEN GUIDANCE. MADE SLIGHT ADJUSTMENTS TO MEX AND MEN POPS FOR THE
PERIOD. /17/
&&
.AVIATION....SHARP WIND SHIFT NEAR A WINONA TO JACKSON TO NATCHEZ
LINE WITH BROKEN MVFR CEILINGS E OF THE FRONT AND CLEARING VFR ABOUT
50NM BEHIND IT. SSW BREEZES OF 18-30KTS...ALONG WITH HIGHER GUSTS MAY
AFFECT NERN MS KGTR BEFORE THE BOUNDARY PASSES. LINE OF SHRA/ TSRA
WILL CONSOLIDATE/INTENSIFY AS IT CROSSES I-55 CORRIDOR AND MOVES
THROUGH ERN MS WITH POTENTIAL SEVERE WIND GUSTS. TSRA LINE EXITS ERN
MS ABOUT 02-4Z THEN...MORE VFR CONDITIONS LATE TONIGHT BEHIND THE
COLD FRONT WITH CLEARING SKIES AND NW WINDS 10-20KTS ABOUT 06Z-
09Z...VFR THEN PREVAILS THROUGH TUESDAY/WEDNESDAY. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 49 75 49 79 / 23 0 0 6
MERIDIAN 50 75 45 80 / 51 0 0 6
VICKSBURG 48 74 46 80 / 14 0 0 5
HATTIESBURG 54 77 48 82 / 51 0 0 5
NATCHEZ 50 74 49 80 / 17 0 0 6
GREENVILLE 50 74 50 79 / 14 0 0 6
GREENWOOD 49 73 48 79 / 21 0 0 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>029-034>036-040>042.
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
DL/40/17Hazardous weather outlook, Apr 11, 11:53 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1153 AM CDT MON APR 11 2011 MSZ019-025>033-035>039-042>046-121700- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 1153 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH. HAIL THE SIZE OF HALF DOLLARS AND TORNADOES ARE ALSO POSSIBLE. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY THIS EVENING. IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE ARKLAMISS DELTA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED AGAIN LATE THURSDAY OR FRIDAY. LAZ024>026-MSZ047>066-072>074-121700- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1153 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO 65 MPH. HAIL THE SIZE OF HALF DOLLARS AND A BRIEF TORNADO ARE ALSO POSSIBLE. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY LATER ON THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-121700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-WASHINGTON-ISSAQUENA-SHARKEY- 1153 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN MISSISSIPPI...FAR SOUTHEASTERN ARKANSAS AND FAR NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO 65 MPH. HAIL THE SIZE OF QUARTERS IS ALSO POSSIBLE...AND A TORNADO CANNOT BE RULED OUT. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY LATE THIS AFTERNOON. IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE ARKLAMISS DELTA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED AGAIN LATE THURSDAY OR FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. DL
In the hours before
Local storm report, Apr 11, 5:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG SHUQUALAK 32.98N 88.57W
04/11/2011 NOXUBEE MS LAW ENFORCEMENT
TREES DOWN ACROSS STATE HWY 39
&&
AEGLocal storm report, Apr 11, 5:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 5 NE PHILADELPHIA 32.83N 89.05W
04/11/2011 NESHOBA MS EMERGENCY MNGR
LARGE TREE DOWN ACROSS COUNTY ROAD 614 HALF MILE EAST OF
STATE HIGHWAY 21
&&
AEGLocal storm report, Apr 11, 5:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 8 SE DIXON 32.58N 89.12W
04/11/2011 NESHOBA MS EMERGENCY MNGR
UPDATE...TREES DOWN. HIGHWAY 21 BLOCKED IN MULTIPLE
LOCATIONS.
&&Local storm report, Apr 11, 5:59 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 5 ESE DERMOTT 33.50N 91.36W
04/11/2011 E50.00 MPH CHICOT AR EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A PORTABLE BUILDING WITH DEBRIS
SPREAD INTO THE TREES. THE DAMAGE OCCURRED BEFORE ANY
RAIN OCCURRED.
0433 PM TSTM WND GST STARKVILLE 33.46N 88.82W
04/11/2011 E40.00 MPH OKTIBBEHA MS EMERGENCY MNGR
FEW LIMBS AND SMALL TREES DOWN
0504 PM TSTM WND DMG 8 SE DIXON 32.58N 89.12W
04/11/2011 NESHOBA MS EMERGENCY MNGR
UPDATE...TREES DOWN. HIGHWAY 21 BLOCKED IN MULTIPLE
LOCATIONS.
0505 PM TSTM WND DMG FOREST 32.36N 89.47W
04/11/2011 SCOTT MS BROADCAST MEDIA
TREE DOWN
0509 PM TSTM WND DMG 5 NE PHILADELPHIA 32.83N 89.05W
04/11/2011 NESHOBA MS EMERGENCY MNGR
LARGE TREE DOWN ACROSS COUNTY ROAD 614 HALF MILE EAST OF
STATE HIGHWAY 21
0510 PM TSTM WND DMG 4 ESE PHILADELPHIA 32.75N 89.05W
04/11/2011 NESHOBA MS EMERGENCY MNGR
SHINGLES BLOWN OFF A HOUSE AND TRAMPOLINE BLOWN A GOOD
DISTANCE ON STATE HIGHWAY 486 NEAR INTERSECTION WITH
COUNTY RD 545
0513 PM TSTM WND DMG 6 ESE PHILADELPHIA 32.74N 89.01W
04/11/2011 NESHOBA MS EMERGENCY MNGR
TREE DOWN
0534 PM TSTM WND DMG SHUQUALAK 32.98N 88.57W
04/11/2011 NOXUBEE MS LAW ENFORCEMENT
TREES DOWN ACROSS STATE HWY 39
0548 PM TSTM WND DMG DIXON 32.67N 89.22W
04/11/2011 NESHOBA MS BROADCAST MEDIA
POWER OUTAGES IN THE DIXON COMMUNITY
&&Local storm report, Apr 11, 6:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 S MENDENHALL 31.92N 89.87W
04/11/2011 SIMPSON MS LAW ENFORCEMENT
FEW TREES DOWN...INCLUDING ONE ACROSS STATE HIGHWAY 13
&&
AEGLocal storm report, Apr 11, 6:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG MACON 33.11N 88.56W
04/11/2011 NOXUBEE MS LAW ENFORCEMENT
NUMBER OF TREES DOWN IN MACON
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:43 AM CDT | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 11 hr |
| Apr 11, 1:26 PM CDT | Special Weather Statement | JAN | Grenada, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 59 min |
| Apr 11, 2:41 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Claiborne, Copiah, Franklin and 10 more | 59 min |
| Apr 11, 4:27 PM CDT | Special Weather Statement | JAN | Copiah, Leake, Neshoba, Newton, Rankin, Scott and 2 more | 58 min |
| Apr 11, 4:57 PM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 43 min |
| Apr 11, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 41 min |
| Apr 11, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 50 min |
| Apr 11, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 24 min |
| Apr 11, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.